Advertisement

Weak compactness and convergences in LE’1[E]

  • Houcine Benabdellah
  • Charles Castaing
Part of the Advances in Mathematical Economics book series (MATHECON, volume 3)

Abstract

Suppose that (Ω, ℱ, μ) is a complete probability space, E is a Banach space, E’ is the topological dual of E and ρ is a lifting in (μ). We state several convergences and weak compactness results in the Banach space (L E’ 1 , [E], 1) of weak*-scalarly integrable E’-valued functions via the Banach space (L E’ 1,ρ , [E], 1,ρ) associated to the lifting ρ.) Applications to Young measures, Mathematical Economics, Minimization problems and Set-valued integration are also presented.

Key words

compact conditionally weakly compact Fatou lifting tight Young measure 

Mathematics Subject Classification (2000)

46E40 28B05 28B20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Amrani, A.: Lemme de Fatou pour l’intégrale de Pettis. Publications Mathématiques, Spain 42, 67–79 (1998)Google Scholar
  2. [2]
    Amrani, A., Castaing, O., Valadier, M.: Méthodes de troncature appliquées des problèmes de convergence faible ou forte dans L 1 . Arch. Rational Mech. Anal. 117, 167–191 (1992)Google Scholar
  3. [3]
    Ando, T., Shintani, T.: Best approximants in L1-space. Wahrscheinlichkeistheorieverw. Gebiete 33, 33–39 (1975)CrossRefGoogle Scholar
  4. [4]
    Artstein, Z.: A note on Fatou’s lemma in Several dimensions. J. Math. Economies 6, 277–282 (1979)CrossRefGoogle Scholar
  5. [5]
    Balder, E.J.: On Prohorov’s theorem for transition probabilities. Sém. Anal. Convexe 19, 9.1–9.11 (1989)Google Scholar
  6. [6]
    Balder, E.J.: On equivalence of strong and weak convergence in L 1-spaces under extreme point conditions. Israel J. Math. 75, 21–47 (1991)CrossRefGoogle Scholar
  7. [7]
    Balder, E.J.: Lectures on Young measures, Preprint 9517 (23/03/1995) CERE-MADE, Université Paris-Dauphine, France 1995Google Scholar
  8. [8]
    Balder, E.J., Hess, C.: Fatou’s Lemma for multifunctions with unbounded Values. Math. Oper. Res. 20, 175–188 (1995)CrossRefGoogle Scholar
  9. [9]
    Balder, E.J., Hess, O.: Two generalizations of Komlós theorem with Lower Closure-Type Aplications. Journal of Convex Analysis 3, 25–44 (1996)Google Scholar
  10. [10]
    Benabdellah, H.: Compacité, convergences et équations d’évolution. Thèse de Doctorat d’ Etat, Université Mohammed V- Rabat 1995Google Scholar
  11. [11]
    Benabdellah, H., Castaing, O.: Weak compactness criteria and convergences in L 1E(μ). Collectanea Mathematica XLVIII, 423–448 (1997)Google Scholar
  12. [12]
    Benabdellah, H., Castaing, C.: Weak compactness and convergences in L l E (μ) . C. R. Acad. Sci. Paris, t.321 Ser. I, 165–170 (1995)Google Scholar
  13. [13]
    Bourbaki, N.: Intégration, Chap. 9: Intégration sur les espaces topologiques séparés. Hermann, Paris 1969Google Scholar
  14. [14]
    Bourgain, J.: An averaging result for l 1-sequences and applications to weakly conditionally compact sets in L l x. Israel J. of Math. 32, 289–298 (1979)CrossRefGoogle Scholar
  15. [15]
    Bourgain, J., Fremlin, D.H., Talagrand, M.: Pointwise compact sets of Bairemeasurable functions. Amer. J. of Math. 100(4), 845–886 (1978)CrossRefGoogle Scholar
  16. [16]
    Brooks, J.K., Dinculeanu, N.: Weak compactness in the space of Bochner integrable functions and applications. Adv. in Math. 24, 172–188 (1977)CrossRefGoogle Scholar
  17. [17]
    Castaing, O., Saadoune, M.: Dunford-Pettis types theorem and Convergences in Set-valued Integration. Journal on Nonlinear and Convex Analysis 1(1), 37–71 (2000)CrossRefGoogle Scholar
  18. [18]
    Castaing, O., Guessous, M.: Convergences in L 1 x (μ) . Adv. Math. Econ., 1, 17–37 (1999)CrossRefGoogle Scholar
  19. [19]
    Castaing, O, Valadier, M.: Convex Analysis and Measurable Multifunctions. Lecture Notes in Mathematics 580. Springer-Verlag, Berlin-Heidelberg-New-York 1977CrossRefGoogle Scholar
  20. [20]
    Castaing, O., Valadier, M.: Weak convergence using Young measures, Functiones et Approxiatio 26, 7–17 (1998)Google Scholar
  21. [21]
    Diaz, S.: Weak compactness in L l (μ,X). Proc. Amer. Math. Soc. 124(9), 2685–2693 (1996)CrossRefGoogle Scholar
  22. [22]
    Diestel, J., Uhl Jr., J.J.: Vector measures, Math. Surveys 15. Amer. Math. Soc., Providence, RI 1977Google Scholar
  23. [23]
    Diestel, J., Ruess, W.M., Schachermayer, W.: Weak compactness in L1(μ, X). Proc. Amer. Math. Soc. 118 (2), 447–453 (1993)Google Scholar
  24. [24]
    Dudley, R.M.: Convergence of Baire measures. Studia Math. 27, 251–268 (1966)Google Scholar
  25. [25]
    Dudley, R.M.: Real analysis and probability. Wadsworth & Brooks/Cole Mathematics Series, California 1989Google Scholar
  26. [26]
    Dunford, N., Schwartz, J.T.: Linear operators, part I. Interscience, New York 1964Google Scholar
  27. [27]
    Edgar, G.A., Talagrand, M.: Liftings of functions with values in a completely regular space. Proc. Amer. Math. Soc. 78 no 3, 345–349 (1980)CrossRefGoogle Scholar
  28. [28]
    Gaposkhin, V.F.: Convergences and limit theorems for sequences of random variables. Theory of Probability Appl. 17, 379–400 (1979)CrossRefGoogle Scholar
  29. [29]
    Grothendieck, A.: Espaces vectoriels topologiques. Publi. de la Soc. Math. de Sao Paulo, Sao Paulo 1954 (1964)Google Scholar
  30. [30]
    Khan, M. Ali, Majumdar, M.: Weak sequential Compactness in L 1 (μ,X) and an Approximate Version of Fatou’s lemma. J. Math. AnaL Appl. 114, 569–573(1986)CrossRefGoogle Scholar
  31. [31]
    Jarchow, H.: Locally Convex Spaces. Mathematische Leitfäden. B.G. Teubner, Stuttgart 1981CrossRefGoogle Scholar
  32. [32]
    Levin, V.L.: Convex analysis in spaces of measurable functions and its applications in Mathematics and Economics. Nauka, Moscow, 1985 (in Russian).Google Scholar
  33. [33]
    Olech, C.: Existence theory in optimal control. In: Control theory and topics in functional analysis. IAEA, Vienna 1, pp.191–228, 1976Google Scholar
  34. [34]
    Parthasarathy, K.R.: Probability measures on metric spaces. Academic Press, New York 1967Google Scholar
  35. [35]
    Rzeiuchowski, T.: Impact of dentability on weak convergence in L 1 . Bolletino U.M.I. 7, 71–80 (1992)Google Scholar
  36. [36]
    Rustichini, A.: A counterexample and an exact version of Fatou’s lemma in infinite dimensional spaces. Arch. Math. 52, 357–362 (1989)CrossRefGoogle Scholar
  37. [37]
    Schliichtermann, G.: Weak Cauchy sequences in L (μ,X) . Studia Math. 116(3), 271–281 (1995)Google Scholar
  38. [38]
    Schmeidler, D.: Fatou’s lemma in several dimensions. Proc. Amer. Math. Soc. 24, 300–306 (1970)Google Scholar
  39. [39]
    Slaby, M.: Strong convergence of vector-valued pramarts and subpramarts. Probability and Math. Stat. 5, 187–196 (1985)Google Scholar
  40. [40]
    Talagrand, M.: Weak Cauchy sequences in L l (E) . Amer. J. Math. 106, 703–724 (1984)CrossRefGoogle Scholar
  41. [41]
    Talagrand, M.: Pettis integral and measure theory. Mem. Amer. Math. Soc, no 307, vol 51 (1984)Google Scholar
  42. [42]
    Tulcéa, A. and C. Ionescu: Topics in the theory of lifting, Ergeb. Math. Grenzgeb. (3) 48, Spinger Verlag, New York 1969CrossRefGoogle Scholar
  43. [43]
    Ulger, A.: Weak compactness in L 1 (μ, X), Proc. Amer. Math. Soc. 113 n° 1, 143–150 (1991)Google Scholar
  44. [44]
    Valadier, M.: Différents cas où, grâce à une propriété d’extrémalité, une suite de fonctions intégrables faiblement convergente converge fortement. Séminaire d’Analyse convexe, Montpellier (1989). Exposé No 5, pp. 5–1; 5–20Google Scholar
  45. [45]
    Valadier, M.: Young measures. In: Methods of Nonconvex Analysis (A. Cellina ed.). Lecture Notes in Math. 1446, pp. 152–188 Springer-Verlag, Berlin 1990CrossRefGoogle Scholar
  46. [47]
    Valadier, M.: A course on Young measures. Workshop di Teoria della Misura e Analisi Reale, Grado, September 19-October 2 (1993). Rend. Matematica Trieste suppi. (26), 349–394 (1994)Google Scholar
  47. [48]
    Visintin, M.: Strong convergence results related to strict convexity. Comment. Partial Diff. Equation 9, 439–466 (1984)Google Scholar
  48. [49]
    Yannelis, N.C.: Equilibria in Non-cooperative Models of Competition. J. Economic. Theory. 41, 96–111 (1987)CrossRefGoogle Scholar
  49. [50]
    Yannelis, N.C.: Fatou’s lemma in Infinite Dimensional spaces. Proc. Amer. Math. Soc. 1988Google Scholar

Copyright information

© Springer Japan 2001

Authors and Affiliations

  • Houcine Benabdellah
    • 1
  • Charles Castaing
    • 2
  1. 1.Département de Mathématiques, Faculté des Sciences SemlaliaUniversité Cadi AyyadMarrakechMaroc
  2. 2.Département de Mathématiques, case 051Université Montpellier IIMontpellier cedex 5France

Personalised recommendations